Alert archive / South Dakota / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 36, NWS Sioux Falls, SD

May 24, 20107 counties in South Dakota

NWS Sioux Falls, SD issued this severe thunderstorm warning at May 24, 2010, 10:56 PM CDT for 7 counties in South Dakota. It was in force for 49 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 24, 2010, 10:56 PM CDT (03:56 UTC)
Expired
May 24, 2010, 11:45 PM CDT
In force
49 min
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Clay County, SD, Hutchinson County, SD, Lincoln County, SD, McCook County, SD, Minnehaha County, SD, Turner County, SD, Yankton County, SD

The radar

The Sioux Falls radar (KFSD), 63 km from the middle of the area, began a volume at 03:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 24, 11:15 PM CDTTSTM WND DMG5 Ne Meckling, SDBARN ROOF BLOWN OFF AND POWER OUTAGES
May 24, 11:15 PM CDTTSTM WND DMGVermillion, SDLARGE BRANCHES DOWN IN TOWN.
May 24, 11:15 PM CDTNON-TSTM WND DMG5 Ne Meckling, SDBARN ROOF BLOWN OFF AND POWER OUTAGES
May 24, 11:27 PM CDTTSTM WND GST 675 W Sioux Falls, SDMEASURED BY HANDHELD DEVICE.
May 24, 11:30 PM CDTTSTM WND GST 715 W Sioux Falls, SDMEASURED BY HANDHELD DEVICE. FEW SHINGLES BLOWN OFF NEW HOMES IN THE AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 24, 7:36 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 3.9 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2010-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 476 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2010-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 173 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
476 J/kg
Mixed-layer CIN
-237 J/kg
Mixed-layer LCL
2154 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
173 m²/s²
0-3 km storm-relative helicity
233 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

478 
WUUS53 KFSD 250356
SVRFSD
SDC027-067-083-087-099-125-135-250445-
/O.NEW.KFSD.SV.W.0036.100525T0356Z-100525T0445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1056 PM CDT MON MAY 24 2010

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLAY COUNTY IN SOUTHEAST SOUTH DAKOTA...
  EASTERN HUTCHINSON COUNTY IN SOUTHEAST SOUTH DAKOTA...
  LINCOLN COUNTY IN SOUTHEAST SOUTH DAKOTA...
  MCCOOK COUNTY IN SOUTHEAST SOUTH DAKOTA...
  MINNEHAHA COUNTY IN SOUTHEAST SOUTH DAKOTA...
  TURNER COUNTY IN SOUTHEAST SOUTH DAKOTA...
  YANKTON COUNTY IN SOUTHEAST SOUTH DAKOTA...

* UNTIL 1145 PM CDT

* AT 1057 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF COLTON TO MISSION
  HILL...AND MOVING EAST AT 40 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  WALL LAKE...WAKONDA...VIBORG AND HARTFORD AROUND 1105 PM CDT...
  MECKLING...DAVIS AND CHANCELLOR AROUND 1110 PM CDT...
  TEA...LENNOX...CROOKS AND CENTERVILLE AROUND 1115 PM CDT...
  VERMILLION...DELL RAPIDS AND BALTIC AROUND 1120 PM CDT...
  WORTHING AROUND 1125 PM CDT...

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
GAYVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WIND. THIS IS AN
EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

WIND DAMAGE WITH THESE STORMS WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4273 9689 4272 9697 4276 9698 4277 9713
      4285 9724 4286 9731 4284 9745 4286 9764
      4302 9764 4383 9746 4385 9653 4350 9655
      4350 9660 4340 9656 4308 9659 4308 9681
      4271 9682
TIME...MOT...LOC 0357Z 270DEG 36KT 4384 9702 4291 9726
WIND...HAIL 60MPH <1.00IN

$$

BT
3 follow-up statements
008 
WWUS53 KFSD 250425
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1125 PM CDT MON MAY 24 2010

SDC027-067-083-087-099-125-135-250445-
/O.CON.KFSD.SV.W.0036.000000T0000Z-100525T0445Z/
MINNEHAHA SD-MCCOOK SD-LINCOLN SD-TURNER SD-HUTCHINSON SD-YANKTON SD-
CLAY SD-
1125 PM CDT MON MAY 24 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CLAY...
YANKTON...EASTERN HUTCHINSON...TURNER...LINCOLN...MCCOOK AND
MINNEHAHA COUNTIES UNTIL 1145 PM CDT...

AT 1126 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM DELL RAPIDS TO 6 MILES EAST OF VERMILLION...MOVING
EAST AT 40 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  ROWENA AND CANTON AROUND 1135 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WIND. THIS IS AN
EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4273 9689 4272 9697 4276 9698 4277 9713
      4285 9724 4286 9731 4284 9745 4286 9764
      4302 9764 4383 9746 4385 9653 4350 9655
      4350 9660 4340 9656 4308 9659 4308 9681
      4271 9682
TIME...MOT...LOC 0426Z 270DEG 36KT 4384 9661 4279 9674
WIND...HAIL 60MPH <1.00IN

$$

BT
910 
WWUS53 KFSD 250437
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1137 PM CDT MON MAY 24 2010

SDC027-067-083-087-099-125-135-250445-
/O.CON.KFSD.SV.W.0036.000000T0000Z-100525T0445Z/
MINNEHAHA SD-MCCOOK SD-LINCOLN SD-TURNER SD-HUTCHINSON SD-YANKTON SD-
CLAY SD-
1137 PM CDT MON MAY 24 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CLAY...
YANKTON...EASTERN HUTCHINSON...TURNER...LINCOLN...MCCOOK AND
MINNEHAHA COUNTIES UNTIL 1145 PM CDT...

AT 1136 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHWEST OF SHERMAN TO 7 MILES NORTH OF ELK
POINT...MOVING EAST AT 40 MPH.

THIS LINE OF SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF
CLAY...EASTERN HUTCHINSON...LINCOLN...MCCOOK...MINNEHAHA...TURNER AND
YANKTON COUNTIES.

AT 1115 PM...LAW ENFORCEMENT REPORTED LARGE BRANCHES DOWN IN 
VERMILLION. 

AT 1127 PM...A TRAINED WEATHER SPOTTER REPORTED A 67 MPH WIND GUST 
ON THE WEST SIDE OF SIOUX FALLS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WIND. THIS IS AN
EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4273 9689 4272 9697 4276 9698 4277 9713
      4285 9724 4286 9731 4284 9745 4286 9764
      4302 9764 4383 9746 4385 9653 4350 9655
      4350 9660 4340 9656 4308 9659 4308 9681
      4271 9682
TIME...MOT...LOC 0436Z 270DEG 36KT 4384 9647 4279 9661
WIND...HAIL 60MPH <1.00IN

$$

BT
742 
WWUS53 KFSD 250445
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1145 PM CDT MON MAY 24 2010

SDC027-067-083-087-099-125-135-250455-
/O.EXP.KFSD.SV.W.0036.000000T0000Z-100525T0445Z/
MINNEHAHA SD-MCCOOK SD-LINCOLN SD-TURNER SD-HUTCHINSON SD-YANKTON SD-
CLAY SD-
1145 PM CDT MON MAY 24 2010

...THE SEVERE THUNDERSTORM WARNING FOR CLAY...YANKTON...EASTERN
HUTCHINSON...TURNER...LINCOLN...MCCOOK AND MINNEHAHA COUNTIES HAS
EXPIRED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.

LAT...LON 4273 9689 4272 9697 4276 9698 4277 9713
      4285 9724 4286 9731 4284 9745 4286 9764
      4302 9764 4383 9746 4385 9653 4350 9655
      4350 9660 4340 9656 4308 9659 4308 9681
      4271 9682
TIME...MOT...LOC 0437Z 270DEG 36KT 4384 9645 4279 9660

$$

BT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 2:52 PM CDT, 8 hours 4 minutes earlier.

Area forecast discussion, May 24, 2:52 PM CDT, 8 hours 4 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
252 PM CDT MON MAY 24 2010

.DISCUSSION...

THUNDERSTORMS STILL EXPECTED TONIGHT...ESPECIALLY WEST OF THE
INTERSTATE 29 CORRIDOR. A POTENT UPPER LEVEL LOW PRESSURE WILL SWING
NORTH THROUGH THE WESTERN HIGH PLAINS THIS EVENING. THUNDERSTORMS
AREA EXPECTED TO DEVELOP AHEAD OF THIS FEATURE...WITH SUPPORT LIKELY
GETTING A BAND OF THUNDERSTORMS GOING OVER CENTRAL NEBRASKA THIS
AFTERNOON. THESE STORMS WILL RACE NORTHWARD AND REACH AREAS WEST OF
THE JAMES RIVER BY ABOUT 6 PM. A VERY STRONG LINEAR SHEAR PROFILE AS
WELL AS CAPE VALUES AROUND 2500 J/KG SUPPORT HAIL TO ABOUT HALF
DOLLAR SIZE AND WIND GUSTS OF AROUND 70 MPH. STILL A MINOR THREAT
FOR A TORNADO IN THIS AREA AS WELL. AS THE STORMS WORK FARTHER
EAST...THE UPPER LEVEL SUPPORT WILL BEGIN TO MOVE AWAY SO THE STORMS
SHOULD WEAKEN AS THEY APPROACH I29.

BOUNDARY PLACEMENT WILL BE CRITICAL THE NEXT FEW DAYS. LINGERING
MOISTURE SOUTH AND EAST OF THE BOUNDARY WILL CREATE AN UNSTABLE
ENVIRONMENT.SERIES OF SHORTWAVES ARE EXPECTED TO TRAIN OVER THE
BOUNDARY CREATING SHOWERS AND THUNDERSTORMS.  THE FIRST WAVE MOVES
ACROSS THE AREA TUESDAY MORNING ALONG THE FAR EASTERN EDGE OF CWA.
GOOD UPPER LEVEL SUPPORT WITH RIGHT REAR QUADRANT OF THE JET HANGING
AROUND. MAY SEE A BREAK IN THE ACTIVITY IN THE MID MORNING HOURS IF
THE SUBSIDENCE BEHIND THE LEADING WAVE IS STRONG ENOUGH.  SECOND
WAVE THEN LIFTS NORTH AND EAST TOMORROW AFTERNOON AND IS POSITIONED
FURTHER WEST.  THIS MAY CREATE THUNDERSTORMS AS FAR WEST AS THE
SIOUX CITY-VERMILLION AREA...MOVING OFF TO THE NORTHEAST.  THE TREND
OF THE FRONT CONTINUING TO PIVOT TOWARDS A MORE EAST TO WEST
ORIENTATION. AGREE WITH PREVIOUS FORECASTER THAT HEATING DURING THE
DAYTIME HOURS ON WEDNESDAY MAY GENERATE AIRMASS THUNDERSTORMS MAINLY
SOUTH OF INTERSTATE 90.

SURFACE HIGH PRESSURE TRIES TO BUILD INTO THE NORTHERN PLAINS ON
THURSDAY...HOWEVER...ANY LINGERING MOISTURE MAY STILL RESULT IN
CONVECTION.  FOR NOW...WILL KEEP MENTION OF SHOWERS OUT WITH THE
IDEA THAT THE MOISTURE WILL BE FORCED SOUTH AND WEST BUT WOULD NOT
BE SURPRISED IF HAVE TO ADD A MENTION OF SHOWERS ACROSS THE SOUTH
AND WESTERN EDGE OF THE THE FORECAST AREA.  WITH RELATIVELY DRY
AIRMASS ACROSS THE EASTERN HALF OF THE FORECAST AREA...SHOULD BE
FAIRLY MIXY AND HAVE KEPT FORECAST HIGHS A FEW DEGREES ABOVE
GUIDANCE.

THEREAFTER...IT APPEARS THE UPPER LEVEL RIDGE MAINTAINS CONTROL
BEFORE BEGINNING TO BREAK DOWN ON SATURDAY.  COLD FRONT MOVES
THROUGH THE AREA SATURDAY NIGHT INTO SUNDAY. UPPER LEVEL WAVE MOVES
THROUGH THE NORTHWESTERN HALF OF THE CWA ON SUNDAY INTO SUNDAY
NIGHT...AND MAY SEE SOME LINGERING SHOWERS/THUNDERSTORMS.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
IA...WIND ADVISORY TILL 9 PM CDT TODAY FOR IAZ001>003-
     012-013-020-021-031.

MN...WIND ADVISORY TILL 9 PM CDT TODAY FOR MNZ071-072-
     080-081-089-090-097-098.

NE...WIND ADVISORY TILL 9 PM CDT TODAY FOR NEZ013-014.

SD...WIND ADVISORY TILL 9PM CDT TODAY FOR SDZ050-057-063.

     WIND ADVISORY TILL 9 PM CDT MONDAY FOR SDZ038>040-
     052>056-058>062-064-071.

&&
Hazardous weather outlook, May 24, 11:44 AM CDT, 11 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1144 AM CDT MON MAY 24 2010

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-251200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1144 AM CDT MON MAY 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
SCATTERED THUNDERSTORMS...SOME POSSIBLY PRODUCING QUARTER SIZE
HAIL...WILL BE POSSIBLE WEST OF THE JAMES RIVER THIS AFTERNOON.
THIS ACTIVITY WILL LIFT NORTH AT ABOUT 40 MPH. LATE THIS
AFTERNOON AND EARLY THIS EVENING A SQUALL LINE SHOULD APPROACH
AREAS WEST OF THE JAMES RIVER WITH STRAIGHT LINE WINDS OF 70 MPH
POSSIBLE AS WELL AS HAIL TO THE SIZE OF HALF DOLLARS. A BRIEF
TORNADO COULD ALSO BE POSSIBLE DURING THIS TIME. FROM ABOUT 8 PM
THROUGH MIDNIGHT THERE WILL BE A THREAT FOR STRAIGHT LINE WINDS
OF ABOUT 60 MPH FROM THE JAMES VALLEY TOWARDS INTERSTATE 29 AS
THE SQUALL LINE RACES EAST AND BEGINS TO RAPIDLY WEAKEN.

FLOODING...
SOME AREAS APPROACHING CENTRAL SOUTH DAKOTA RECEIVED HEAVY RAIN
EARLY MONDAY MORNING. IF HEAVY RAIN DEVELOPS AGAIN IN THOSE AREAS
THIS EVENING...THERE COULD BE FLASH FLOODING OF LOW LYING AREAS.

WIND AND FOG...
A HIGH WIND WARNING HAS BEEN POSTED FOR BRULE...GREGORY AND
CHARLES MIX COUNTIES FROM 10 AM TO 9 PM TODAY. WINDS OF 30 TO 45
MPH...WITH SOME GUSTS AROUND 50 MPH WILL BE POSSIBLE IN THOSE
AREAS THIS AFTERNOON AND EARLY EVENING. ELSEWHERE...A WIND
ADVISORY IS IN EFFECT TODAY FOR 25 TO 40 MPH WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 500 PM CDT MAINLY WEST
OF THE JAMES RIVER.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, May 24, 9:53 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
953 PM CDT MON MAY 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0942 PM     TSTM WND GST     MITCHELL                43.73N 98.03W
05/24/2010  M67 MPH          DAVISON            SD   ASOS

&&

JH
Local storm report, May 24, 10:11 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1011 PM CDT MON MAY 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1008 PM     TSTM WND GST     8 NNE MITCHELL          43.83N 97.94W
05/24/2010  E60 MPH          HANSON             SD   TRAINED SPOTTER

&&

JH
Local storm report, May 24, 10:14 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1014 PM CDT MON MAY 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     TSTM WND GST     3 S PARKSTON            43.35N 98.00W
05/24/2010  E60 MPH          HUTCHINSON         SD   TRAINED SPOTTER

&&

JH
Local storm report, May 24, 10:28 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1028 PM CDT MON MAY 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1026 PM     TSTM WND GST     5 W OLIVET              43.24N 97.77W
05/24/2010  E60 MPH          HUTCHINSON         SD   TRAINED SPOTTER

&&

JH
Local storm report, May 24, 10:44 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1044 PM CDT MON MAY 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     TSTM WND DMG     WOONSOCKET              44.05N 98.27W
05/24/2010                   SANBORN            SD   LAW ENFORCEMENT

            DOWNED POWER LINES IN TOWN.

&&

JH
Local storm report, May 24, 10:52 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1052 PM CDT MON MAY 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1049 PM     TSTM WND GST     YANKTON                 42.89N 97.39W
05/24/2010  M59 MPH          YANKTON            SD   AWOS

&&

JH

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 7:53 PM CDTSevere Thunderstorm WarningFSDGregory37 min
May 24, 8:18 PM CDTSevere Thunderstorm WarningFSDAurora, Brule, Charles Mix, Douglas, Gregory42 min
May 24, 8:28 PM CDTSevere Thunderstorm WarningFSDCharles Mix, Gregory47 min
May 24, 9:00 PM CDTSevere Thunderstorm WarningFSDAurora, Brule, Charles Mix, Davison, Douglas, Gregory30 min
May 24, 9:01 PM CDTSevere Thunderstorm WarningFSDBeadle, Jerauld, Sanborn29 min
May 24, 9:49 PM CDTSevere Thunderstorm WarningFSDBon Homme, Charles Mix, Davison, Douglas, Hanson, Hutchinson and 4 more26 min
May 24, 10:14 PM CDTSevere Thunderstorm WarningFSDBon Homme, Davison, Hanson, Hutchinson, Lake, McCook and 5 more46 min

Nearby

Severe Thunderstorm Warnings in South Dakota, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.